MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38482
Medical Device Problem Codes Fracture (1260); Delivery System Failure (2905)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s001.Problem statement: "as reported to customer relations: "while being deployed, thumbwheel device stopped working (wheel was turning freely).When physician started pulling the device back out, the stent detached.Required another stent in another location, but during the same procedure." additional information provided by dm on 20apr2018: (question: it was noted on the file that the stent partially deployed.Did the stent deploy in the patient? if so, how was the stent removed?) stent was no removed.They smashed it with another stent.Additional information provided by dm on 23apr2018: "the first stent was not deployed unintentionally.Due to the system breaking-he had already deployed some of the stent and as he was dragging the system back, the stent broke off into another stent that was there.He then had to put in another stent (different company) to smash the stent portion that was broken off from our system.I¿m not sure this is classified as a fracture?" device evaluation: the zisv6-35-125-6-120-ptx device involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The customer was contacted to request the return of the complaint device.The investigation will be updated once the device has been returned and evaluated.From the customer testimony, it is known that the complaint device was advanced over a 0.014¿ diameter viper wire guide.The device was flushed prior to use.The stent was partially deployed, but fractured as the delivery system was withdrawn, and a portion of the stent remained in the patient.It is unknown if the patient anatomy was calcified or tortuous.Pre-dilation was not conducted prior to stent deployment.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the use of a non-recommended wire guide, or a difficult patient anatomy.A calcified or tortuous could have created resistance during deployment, and the use of a non-recommended wire guide could have provided insufficient support during deployment.These factors could have caused or contributed to the malfunction of the deployment mechanism.The stent was likely fractured as the delivery system was withdrawn.However, as the device has not yet been returned, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instruction for use: precautions: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system¿ document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.It may be noted that the failure mode of "deployment difficult ¿ user error" has been provisionally assigned.The final failure mode will be confirmed following device return and evaluation.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The broken stent portion was affixed to the vessel wall with another stent.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Initial mdr is being submitted based on serious injury.Surgical intervention was performed.As reported to customer relations: "while being deployed, thumbwheel device stopped working (wheel was turning freely).When physician started pulling the device back out, the stent detached.Required another stent in another location, but during the same procedure".Additional information provided by dm on 20apr2018: (question: it was noted on the file that the stent partially deployed.Did the stent deploy in the patient? if so, how was the stent removed?) stent was no removed.They smashed it with another stent.Additional information provided by dm on 23apr2018: "the first stent was not deployed unintentionally.Due to the system breaking-he had already deployed some of the stent and as he was dragging the system back, the stent broke off into another stent that was there.He then had to put in another stent (different company) to smash the stent portion that was broken off from our system.I¿m not sure this is classified as a fracture?".

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7514145
Report Number3001845648-2018-00216
Device Sequence Number1529288
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)191113(10)C1451327
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/17/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;